Home Menopause Forum Ask a Healthcare Professional

Ask a Menopause Nurse | Diane Porterfield-Bourne

1234568»

Comments

  • Djdros52Djdros52 Posts: 29 ✭✭

    Hi @Diane Porterfield-Bourne

    I have a question that may or may not be menopause related. Lately I have been bothered with hemorrhoids. I am never constapated because I eat plenty of fiber in my diet but yet I get flare ups. Swelling pain and itching. I've tried preparation H, tucks pads. I seem to get it worst after intercourse even using a lubricant. Is there anything else that might help. The hemroids don't bleed but very swollen and painful. I don't want to have to have surgery to remove them. Any advice will be very helpful.

    Djdros52

  • Diane Porterfield-BourneDiane Porterfield-Bourne Posts: 382 Menopause Nurse Practitioner

    @Djdros52 Thank you for contacting us. I'm sorry to hear about your haemorrhoids. They can be problematic and often reoccur. If you can't identify the reason and over the counter treatments aren't working you could discuss this with a pharmacist. They may advice other over the counter treatments but do always take to your family doctor. Your doctor can examine them, make sure they are OK and may prescribe more medication. If they worsen after sexual intercourse I would advise talking to your doctor about this.

    I really on advise on menopause but your GP can help you with this.

    Hope they can help you.

    Best wishes

    Diane Porterfield Bourne.

  • Hi

    this may be a silly question... however I have been prescribed Evorel Sequi. My anxiety has been terrible lately along with a whole host of other symptoms that I got to the point that I definitely needed to give HRT a go and see if it will improve. I’m so desperate to get started but it says I need to start it within 5 days of bleeding if you still have a regular period. I’m on day 6 and already had a meltdown that I may now have to wait. Will it make a difference if I’m a day over the recommended starting point.

  • MonicaMMonicaM Posts: 309 mod

    @Lesley-Anne Lupton

    Hi Lesley,

    Thank you for posting in our group.

    I am going to tag our nurse expert @Diane Porterfield-Bourne and the GYN @Giada Frontino to help speak to you about what you are experiencing.

  • Djdros52Djdros52 Posts: 29 ✭✭

    @ Diane porterfield-Bourne,

    Thanks for the response and advice, I really appreciate it. I am going to see what my GP says and I will give an update soon as I get a chance.

    Djdros52

  • Diane Porterfield-BourneDiane Porterfield-Bourne Posts: 382 Menopause Nurse Practitioner
    edited March 28

    @Djdros52

    Thank you @Monica for tagging me in.

    Good morning.

    Thank you for posting. Have you spoken to your GP yet?

    Best wishes

    Diane Porterfield Bourne.

  • Diane Porterfield-BourneDiane Porterfield-Bourne Posts: 382 Menopause Nurse Practitioner

    @Lesley-Anne Lupton

    Thank you for tagging me in @MonicaM.

    Anxiety can be really significant during the menopause and HRT can make a huge difference.

    I'm not able to comment or advice on taking prescribed medications differently to how you have been prescribed/advised....but do talk to your pharmacist or contact your GP/family doctor for clarification. If they say its's OK to take then you will know.

    Please let us know what they say.


    Best wishes

    Diane Porterfield Bourne.

  • Giada FrontinoGiada Frontino Posts: 53 Consultant Gynaecologist

    Dear @Lesley-Anne Lupton

    You can start later but this might cause some spotting this month, which should not worry you.

    With regards to the anxiety, have you asked your GP to test your vitamin D? Low levels of vitamin D can often cause anxiety and mood disorders.

    Kind regards,

    Giada Frontino

    GMC Full Specialist Registration # 7468911 

    Website: https://www.doctify.com/uk/specialist/dr_giada_frontino 

  • Diane Porterfield-BourneDiane Porterfield-Bourne Posts: 382 Menopause Nurse Practitioner

    @Lesley-Anne Lupton

    This is excellent advise from @Giada Frontino. Many people are low in Vitamin D and lots of people have anxiety. With the warmer days and getting outside more will help lift all our moods and increase Vitamin D but many people need to get it checked with their GP.


    We hope all goes well.

    Best wishes

    Diane Porterfield Bourne.

  • PAULA MILHAMPAULA MILHAM Posts: 2

    Good afternoon. I have just joined this site. I have been on HRT Femoston 1/10 since November and after one month of taking started experiencing increase in reflux and excess phlegm. Feel like constant lump in throat. Have tried all the usual nasal sprays, antibiotics etc but nothing works. Could the HRT/menopause be causing this. Off and on during the day I feel nauseous. Feel low mood and lack energy. Seriously thinking of putting up with the symptoms rather than taking the tablets. GP says experiencing possible post nasal drip but it just continues. This surely has nothing to do with low moods etc.

    Would appreciate some advice please.

  • Diane Porterfield-BourneDiane Porterfield-Bourne Posts: 382 Menopause Nurse Practitioner

    @PAULA MILHAM

    Hello Paula and thank you for writing into Live Better With Menopause. Acid reflux can occur in anyone but often when you have higher levels of Oestrogen; when you are pregnant and start HRT. It relaxes the muscle at the top of the stomach and acid can move up the food tube more easily.

    With tablet HRT, it is advisable to take it with food and see if this improves. Like all side effects they should last a max of 3 month but if you have concerns do talk to your GP.

    I'm not sure if the post nasal drip is related or if its related to the acid reflux too. Your GP can advice you on this.

    It is early days and everyone responds differently to HRT, some women notice improvements in a week, others 6 weeks..It does sound that your side effects are significant so I would advice chatting to your GP.

    Dose of 1mg is low but often a good place to start as you can always increase the dose or talk to your GP about the route, from tablet to patch/gel and possibly increasing the dose? But it is early days. Low mood, and tiredness are common signs of low Oestrogen but of course can be many things too.

    Good luck talking to your GP and let us know how it goes.

    Best wishes

    Diane Porterfield Bourne.

  • Sam woodsSam woods Posts: 1

    Hi Diane I have a high BMI of 38 and want to go on hrt. I’ve gained weight since the menopause and I am struggling to shift it. I do 3 hour long HIiT training each week and walk with my dog. I also eat quite healthily. Will I be able too or not. My symptoms are really getting me down. Thank you

  • Diane Porterfield-BourneDiane Porterfield-Bourne Posts: 382 Menopause Nurse Practitioner

    @Sam woods

    Hi Sam, thank you for getting in touch. Weight gain during the menopause is really common; believe me you are not a lone. We all know being over weight can affect our health in many ways. When I consult with women about weight I always ask about the types of food they eat. Many women consider fruit healthy and of course it is but it also contains lots of sugar which makes us put weight on. Also watching the amount of carbs- bread, rice, pasta, cakes, sweets, potatoes we eat are important. There maybe hidden sugars in drinks- soft drinks and in teas/coffees too. Reducing the amount we eat by half and bulking more on vegetables rather than fruit can help. Your GP should advise you too.

    For your menopause symptoms; have you discussed them with your GP? Is HRT something you'd like to know more about? I prescribe HRT every day and understand how it work in the body. It is safe and effective for most women. It's about assessing the risks and benefits with your GP.

    Feeling low is common during menopause but when we put weight on it makes this worse.

    @Blanka_C can you help Sam with information on the site?

    Keep in touch with us.

    Best wishes

    Diane Porterfield Bourne.

  • MonicaMMonicaM Posts: 309 mod

    @Sam woods

    I totally understand how feel you keep gaining weight after you try to eat healthy. I have tried for many years to loose weight since I have been post menopausal and it is quit the challenge. I agree with @Diane Porterfield-Bourne for me lowering my carbs and sugar has helped me a lot but it isn't easy because I still have cravings for sugar and sweets sometimes but I try to fight it but if I can't I eat it and then I make sure I drink plenty of water and then I try again the next day to try to eat only what I need to eat. Eating veggies, salads and proteins and walking has helped me. It is a struggle daily because I really want carbs and sweets but I know at my age I can't eat them like I used it. It really sucks but this gut of mine is telling me Monica please stop eating it so I won't keep getting so big LOL.

    I feel menopause fights you in your own body things you used to do and eat you just can't do anymore and I get mad about it sometimes with all of the issues that menopause can bring but I try to fight through it even thought it is very difficult at times.

    Good luck and I hope you are able to loose the weight that you want to loose.

Sign In or Register to comment.